Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 167, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2016, 8:10 PM CDT for Adair County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2016, 8:10 PM CDT (01:10 UTC)
- Expired
- May 29, 2016, 8:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Adair County, OK
The radar
The Western Arkansas radar (KSRX), 61 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 8:16 PM CDT | HAIL 1 | Stilwell, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
874
WUUS54 KTSA 300110
SVRTSA
OKC001-300145-
/O.NEW.KTSA.SV.W.0167.160530T0110Z-160530T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ADAIR COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 845 PM CDT
* AT 810 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARYETTA...
MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
STILWELL... ADAIR STATE PARK...
MARYETTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.
&&
LAT...LON 3571 9460 3579 9480 3589 9472 3585 9451
3584 9451
TIME...MOT...LOC 0110Z 325DEG 13KT 3584 9470
HAIL...1.25IN
WIND...60MPH
$$3 follow-up statements
565
WWUS54 KTSA 300126
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT SUN MAY 29 2016
OKC001-300145-
/O.CON.KTSA.SV.W.0167.000000T0000Z-160530T0145Z/
ADAIR OK-
826 PM CDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN ADAIR COUNTY...
AT 826 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STILWELL...
MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
STILWELL... ADAIR STATE PARK...
MARYETTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TULSA.
&&
LAT...LON 3571 9460 3579 9480 3588 9467 3585 9451
3584 9451
TIME...MOT...LOC 0126Z 324DEG 10KT 3581 9467
HAIL...1.25IN
WIND...60MPH
$$691
WWUS54 KTSA 300134
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT SUN MAY 29 2016
OKC001-300145-
/O.CON.KTSA.SV.W.0167.000000T0000Z-160530T0145Z/
ADAIR OK-
834 PM CDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN ADAIR COUNTY...
AT 834 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STILWELL...
MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
STILWELL... ADAIR STATE PARK...
MARYETTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TULSA.
&&
LAT...LON 3571 9460 3579 9479 3587 9465 3585 9454
TIME...MOT...LOC 0134Z 325DEG 12KT 3579 9465
HAIL...1.00IN
WIND...60MPH
$$927
WWUS54 KTSA 300141
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
841 PM CDT SUN MAY 29 2016
OKC001-300151-
/O.EXP.KTSA.SV.W.0167.000000T0000Z-160530T0145Z/
ADAIR OK-
841 PM CDT SUN MAY 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAIR COUNTY WILL
EXPIRE AT 845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TULSA.
LAT...LON 3571 9460 3579 9479 3587 9465 3585 9454
TIME...MOT...LOC 0138Z 325DEG 13KT 3579 9465
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:22 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 29, 6:22 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 622 PM CDT SUN MAY 29 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Mainly VFR conditions will prevail through the forecast period. Scattered showers and thunderstorms will develop Monday afternoon, with the potential for brief MVFR or lower conditions should a storm affect a terminal. && .PREV DISCUSSION... /ISSUED 220 PM CDT SUN MAY 29 2016/ DISCUSSION... Strong heating/instability has developed across portions of northeast Oklahoma this afternoon where scattered strong thunderstorms have developed. Deep layer shear remains minimal at best but a few pulse storms could produce marginally severe hail/damaging winds through the afternoon hours. Storms developing well west of the area this afternoon will likely remain so with only a slight chance for thunderstorms overnight. Unsettled weather pattern will continue for the next several days as several upper waves traverse the area with a moist/unstable air-mass in place. Stronger upper disturbance shifts into the southern plains Tuesday night into Wednesday with widespread showers/thunderstorms likely along/ahead of approaching cold front. Locally heavy rainfall will be possible which could lead to some localized flash flooding. Models have trended a little slower with speed/progression of cold front, which is now forecast to stall near the ARKLATX region Thursday into Friday. Shower/thunderstorm chances will likely persist across portions of southeast Oklahoma and west- central Arkansas during this time as a developing upper low moves into northern/central Texas. Exact track of upper low will determine how quickly precipitation shifts south of the region by the weekend. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...05
Hazardous weather outlook, May 29, 4:56 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT SUN MAY 29 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 PM CDT SUN MAY 29 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS WILL CONTINUE INTO EARLY THIS EVENING BEFORE WEAKENING. LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE STRONGEST STORMS UNTIL AROUND SUNSET. THE SLOW MOVEMENT OF THE STORMS WILL ALSO RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS...WHICH MAY LEAD TO LOCALIZED FLOODING ISSUES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR THE EARLY TO MIDDLE PART OF THE WEEK BEFORE A MORE DEFINED UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE PLAINS. LATE TUESDAY INTO WEDNESDAY SHOULD HAVE THE HIGHEST THUNDERSTORM CHANCES AND SEVERE WEATHER POTENTIAL AS THE UPPER LOW APPROACHES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 29, 7:03 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 703 PM CDT SUN MAY 29 2016 ARZ010-300030- WASHINGTON AR- 703 PM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY UNTIL 730 PM CDT... AT 703 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF LINCOLN...MOVING NORTHEAST AT 5 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... LINCOLN... STRICKLER... CLYDE... MORROW... HOGEYE... CANEHILL... LAT...LON 3582 9450 3595 9452 3597 9423 3581 9423 TIME...MOT...LOC 0003Z 226DEG 5KT 3587 9443
Local storm report, May 29, 7:10 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
710 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM FLOOD 7 NNE ONETA 36.11N 95.66W
05/29/2016 WAGONER OK BROADCAST MEDIA
4 TO 6 INCHES OF WATER OVER 305TH BETWEEN 31ST AND 61ST.
&&
AEJLocal storm report, May 29, 7:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 7 NNE TAHLEQUAH 36.01N 94.92W
05/29/2016 CHEROKEE OK EMERGENCY MNGR
TREE BLOWN DOWN AT DIAMOND HEAD FLOATS NORTHEAST OF
TAHLEQUAH. THE TREE FELL ONTO 3 PEOPLE. EMERGENCY CREWS
ENROUTE.
&&
AEJSpecial weather statement, May 29, 7:49 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT SUN MAY 29 2016
OKZ053-300130-
CHOCTAW OK-
749 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
830 PM CDT...
AT 749 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
MANCHESTER...MOVING NORTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT TOWSON... SAWYER...
RAYMOND GARY STATE PARK... HUGO LAKE STATE PARK...
SWINK... FALLON...
FROGVILLE... HUSKEY...
LAT...LON 3387 9546 3389 9547 3406 9542 3404 9516
3394 9516 3396 9523 3394 9525 3390 9526
3389 9526 3389 9527 3391 9527 3390 9528
3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0049Z 204DEG 16KT 3385 9532Local storm report, May 29, 8:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL BARON 35.92N 94.62W
05/29/2016 E1.00 INCH ADAIR OK TRAINED SPOTTER
&&
AEJLocal storm report, May 29, 8:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
809 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL MORROW 35.86N 94.44W
05/29/2016 E1.25 INCH WASHINGTON AR PUBLIC
TIME ESTIMATED BY RADAR
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:01 PM CDT | Special Weather Statement | TSA | Cherokee | 29 min |
| May 29, 7:07 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 23 min |
| May 29, 7:15 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 30 min |
| May 29, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 33 min |
| May 29, 7:42 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 33 min |
| May 29, 7:49 PM CDT | Special Weather Statement | TSA | Choctaw | 41 min |
| May 29, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 33 min |
| May 29, 8:45 PM CDT | Special Weather Statement | TSA | Adair | 30 min |
| May 29, 9:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 17 min |
| May 30, 12:04 AM CDT | Special Weather Statement | TSA | Pushmataha | 41 min |
| May 30, 12:42 AM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| May 30, 12:43 AM CDT | Special Weather Statement | TSA | Choctaw | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.